MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH
Model Number HLO54535
Medical Device Problem Codes Unraveled Material (1664); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiration date: 02/2024.Device pending return.
 
Event or Problem Description
It was reported that during preparation of a procedure, the coating of the sheath was allegedly found peeled off upon opening of a package.The procedure was completed by using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device fistory record review is not required investigation summary: the device was returned for evaluation.There was no evidence of peeling hydrophilic coating observed on the sheath.A yellow gel like substance was present sporadically commencing 100mm from the sheath tip along the sheath for a section of 95mm.Hydrophilic coating was absent along this section of the sheath.It is unlikely that the gel substance is manufacturing related as halo one devices are 100% inspected during production.The source of the gel substance is unknown.Therefore, the result of the investigation is unconfirmed for the reported unraveled material issue.The root cause for the reported unraveled material issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use the halo one¿ thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one¿.Thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Device description the halo one¿ thin-walled guiding sheath is designed to perform as both a guiding sheath and an introducer sheath.The halo one¿ thin-walled guiding sheath consists of a thin-walled (up to 1f reduction in outer diameter compared to standard sheaths of equivalent french size) sheath made from braided single-lumen tubing, fitted with a female luer hub at the proximal end and a formed atraumatic distal tip.The thin-wall design reduces the thickness of the sheath wall to help facilitate intravascular access from access sites including but not limited to radial, femoral, popliteal, tibial, and pedal.Warnings 4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.Precautions 1.The halo one¿ thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.5.The pouch should be inspected prior to opening to ensure the sterile barrier is not compromised.The device should be carefully removed and placed in the sterile field.The entire procedure from skin puncture or incision to sheath withdrawal must be carried out aseptically.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.21.In order to activate the hydrophilic coating, it is recommended to wet the halo one¿ thin-walled guiding sheath with heparinized saline solution immediately prior to its insertion in the body.Failure to activate the coating may lead to sub-optimal trackability of the sheath.To maintain lubricity this surface must be kept completely wet.Storage store in a cool, dry, dark place.Rotate inventory so that the catheter and other dated products are used prior to the ¿use by¿ date.Do not use if packaging is damaged or opened.Directions for use: 0.035" (0.89 mm) guidewire or 0.018" (0.46 mm) guidewire as labeled per device.Halo one¿ thin-walled guiding sheath preparation 1.Verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled (figure 3).Remove sheath and dilator from package.Halo one¿ thin-walled guiding sheath preparation 5.In order to activate the hydrophilic coating, where labeled, it is recommended to wet the halo one¿ thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.H10: d4 (expiration date: 02/2024), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HALO ONE
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16213229
Report Number9616666-2022-00281
Device Sequence Number11847374
Product Code DYB
UDI-Device Identifier00801741161926
UDI-Public(01)00801741161926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO54535
Device Catalogue NumberHLO54535
Device Lot NumberCMGQ0503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown